Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 13, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 2, 2008, 2:11 PM CDT for Cloud County, Kansas. It took effect at Jun 3, 2008, 12:10 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 2:11 PM CDT (19:11 UTC)
- In effect from
- Jun 3, 2008, 12:10 AM CDT
- Expired
- Jun 3, 2008, 7:16 AM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo Creek (KS River Basin) at Jamestown (JMSK1).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06855800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 021911 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 211 PM CDT MON JUN 02 2008 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC029-030311- /O.NEW.KTOP.FL.W.0013.080603T0517Z-080604T0624Z/ /JMSK1.1.ER.080603T0517Z.080603T0600Z.080603T1224Z.NO/ 211 PM CDT MON JUN 02 2008 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE BUFFALO CREEK NEAR JAMESTOWN. * FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM MONDAY THE STAGE WAS 10.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 16.9 FEET...FARM FIELD ALONG THE NORTH BANK OF THE BUFFALO CREEK FLOODS. $$ KSC027-030310- /O.NEW.KTOP.FL.W.0014.080603T0022Z-080604T0712Z/ /CYCK1.1.ER.080603T0022Z.080603T0600Z.080603T1912Z.NO/ 211 PM CDT MON JUN 02 2008 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM MONDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 18.0 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
2 follow-up statements
000 WGUS83 KTOP 030229 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 929 PM CDT MON JUN 02 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC029-031029- /O.EXT.KTOP.FL.W.0013.080603T0510Z-080604T0345Z/ /JMSK1.1.ER.080603T0510Z.080603T0600Z.080603T0945Z.NO/ 929 PM CDT MON JUN 02 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO CREEK NEAR JAMESTOWN. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM MONDAY THE STAGE WAS 14.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TUESDAY MORNING. * IMPACT...AT 16.9 FEET...FARM FIELD ALONG THE NORTH BANK OF THE BUFFALO CREEK FLOODS. $$ KSC027-031028- /O.CON.KTOP.FL.W.0014.000000T0000Z-080605T0430Z/ /CYCK1.1.ER.080602T2006Z.080603T1200Z.080604T1630Z.NO/ 929 PM CDT MON JUN 02 2008 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM MONDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
000 WGUS83 KTOP 031216 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 715 AM CDT TUE JUN 03 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC029-031245- /O.CAN.KTOP.FL.W.0013.000000T0000Z-080604T0345Z/ /JMSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 715 AM CDT TUE JUN 03 2008 THE FLOOD WARNING IS CANCELLED FOR THE BUFFALO CREEK NEAR JAMESTOWN. * AT 6:00 AM TUESDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.6 FEET. THE RIVER WILL CONTINUE TO FALL TO 8.6 FEET BY WEDNESDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS ALONG THE CREEK AS THE SOUTH BANK OVERFLOWS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 2, 4:07 AM CDT, 10 hours 4 minutes earlier.
Area forecast discussion, Jun 2, 4:07 AM CDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 407 AM CDT MON JUN 2 2008 .DISCUSSION... COMPLICATED FORECAST AGAIN THIS MORNING WITH CONVECTIVE TIMING AND COVERAGE THE BIGGEST CHALLENGE. CONCERN FOR SIGNIFICANT THUNDERSTORMS IS PRESENT FOR NEARLY EVERY PERIOD THROUGH THURSDAY NIGHT. LITTLE CHANGE ALOFT FROM PREVIOUS DAYS WAS SEEN IN THE 00Z UPPER AIR DATA WITH A RATHER STRONG UPPER LEVEL JET NOT FAR OFF WITH 100KT 250MB SPEEDS FROM CENTRAL UTAH ARCING NORTHEAST INTO NEBRASKA THEN SOUTHEAST INTO NORTHEAST KANSAS. THE UPPER LEVEL RIDGE WAS SHUNTED A BIT FARTHER EAST BUT OVERALL FLATTENED TROF/RIDGE/TROF PATTERN PERSISTS ALOFT. VERY WARM TEMPS WERE NOTED IN THE SOUTHERN ROCKIES /700MB TEMP OF 17C AT KABQ/ WITH BETTER LOW LEVEL MOISTURE REMAINING TO THE SOUTH. SURFACE FRONT IS HARD TO PICK OUT...BUT BROAD LOW PRESSURE OVER THE HIGH PLAINS WAS BRINGING 65F DEWPOINTS INTO EASTERN COLORADO AND UPPER 50S DEWPOINTS INTO WESTERN NEBRASKA. NOCTURNAL ELEVATED CONVECTION HAS FORMED FARTHER NORTH THIS MORNING THAN IN PREVIOUS MORNINGS. ELEVATED THICKNESSES AND CORFIDI VECTORS SUGGEST STRONGER NORTHERN NEBRASKA MESOSCALE CONVECTIVE SYSTEM /MCS/ CONVECTION WILL ENTER AT LEAST THE NORTHEASTERN ZONES THIS MORNING...PERHAPS LINGERING INTO EARLY AFTERNOON. MAY ALSO SEE WESTERN KANSAS CONVECTION SPREAD EAST AS LOW LEVEL MOISTURE/INSTABILITY INCREASE SHARPLY OVER NEXT SEVERAL HOURS. FORECAST SOUNDING ARE SIMILAR WITH ELEVATED MIXED LAYER /EML/ COMING IN A BIT SLOWER THAN EARLIER EXPECTED...WITH LITTLE CAPPING SUGGESTED BY LATE AFTERNOON. SURFACE LOW WILL REMAIN TO THE WEST TO BRING SOME CONVERGENCE TO THE REGION. WILL KEEP SOME PRECIP MENTION FOR ALL AREAS THIS AFTERNOON FOR THESE REASONS. BULK SHEAR WILL BE RATHER HIGH WITH DECENT AMOUNTS OF INSTABILITY /AS LONG AS EARLY DAY CONVECTION ISN/T TOO PERSISTENT/ FOR A SEVERE WEATHER THREAT. EML STEADILY INCREASES TONIGHT...WITH 16C 700MB TEMPS EXPECTED TO BE COMMONPLACE BY DAWN TUESDAY. BELIEVE ANY AFTERNOON CONVECTION WILL QUICKLY MOVE NORTHEAST BY EVENING...BUT MCS MOVEMENT FORECAST TECHNIQUES SUGGEST STORMS THAT MAY FIRE AHEAD OF A DECENT WAVE TO THE NORTHWEST MAY ENTER THE NORTHERN ZONES AGAIN TONIGHT. EML MAY KEEP THIS IN CHECK FOR THE LOCAL AREA...BUT SMALL POPS STILL SEEM JUSTIFIED FOR AT LEAST THE NORTH. A STRONG LOW LEVEL JET WILL HELP KEEP LOWS IN THE UPPER 60S TO AROUND 70. WEAK COLD FRONT ASSOCIATED WITH THE PASSING MID LEVEL WAVE IS PROGGED TO BE A LITTLE SLOWER TO MOVE THROUGH THE AREA...PERHAPS REMAINING OVER THE EAST CENTRAL COUNTIES FOR THE AFTERNOON. DEEP LOW LEVEL MOISTURE WRAPS IN BEHIND THE BOUNDARY TO LIKELY BRING EVEN MIXED LAYER CAPES INTO THE 2500 J/KG RANGE. EML APPEARS TO WEAKEN CONSIDERABLY BEHIND THE WAVE BUT SOME CAPPING WILL LIKELY REMAIN. WILL INCREASE AMOUNT AND COVERAGE OF PRECIPITATION CHANCES GIVEN SLOWER BOUNDARY AND WEAKER CAPPING. ANY CONVECTION MAY PERSIST INTO THE EVENING...WITH GREATER CONCERN IF IT CAN PERSIST PAST SUNSET WHEN LOW LEVEL JET INCREASES AND PUSHES MOISTURE OVER THE WEAK BOUNDARY. CHANCE POPS WILL BE KEPT INTO TUESDAY NIGHT MAINLY FOR SOUTHERN AREAS. WEDNESDAY WILL SEE THE NEXT WESTERN SURFACE LOW RAPIDLY DEEPEN WITH A BOUNDARY POSSIBLY SETTING UP OVER THE NORTHERN COUNTIES AND A DRYLINE COMING INTO FOCUS OVER SOUTHWESTERN KANSAS. INSTABILITY AND SHEAR WILL AGAIN BE SIGNIFICANT...WITH ANY STORMS MOVING NORTHEAST OFF EITHER BOUNDARY...SUGGESTING AT LEAST SMALL POPS FOR THE NORTHERN AND WESTERN ZONES WEDNESDAY AND WEDNESDAY NIGHT. THURSDAY AFTERNOON AND NIGHT STILL APPEARS TO BRING THE MOST WIDESPREAD SEVERE WEATHER POTENTIAL TO THE AREA...BUT BETTER CHANCES MAY HOLD OFF IN EASTERN AREAS UNTIL EVENING WITH EML IN PLACE. SMALL ADJUSTMENTS WERE MADE TO THESE PERIODS. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE AT THE TAF LOCATIONS FOR THE NEXT 24 HOURS. THE EXCEPTION WILL BE ANY CONVECTION THAT DEVELOPS WILL PRODUCE MVFR TO IFR VSBYS AND CIGS. ATTM THERE ARE A COUPLE OF AREAS OF CONVECTION THAT MAY MOVE INTO THE TAF SITES BY 12Z NEAR KMHK AND NEAR 15Z AT KFOE AND KTOP THEN CONTINUE THROUGH 19Z. ISOLATED TSRA EXPECTED TONIGHT AND WILL NOT INTRODUCE IN TAFS ATTM. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 2, 5:04 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 504 AM CDT MON JUN 2 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-031015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 504 AM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY..AND NORTH OF A LINE FROM HERINGTON TO LYNDON TO GARNETT TONIGHT. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES EXIST FOR LOCATIONS SOUTHEAST OF A LINE FROM WASHINGTON TO MINNEAPOLIS TUESDAY AFTERNOON...FOR THE ENTIRE AREA TUESDAY NIGHT...FOR LOCATIONS MAINLY ALONG AND NORTH OF INTERSTATE 70 WEDNESDAY AND WEDNESDAY NIGHT...FOR THE ENTIRE AREA AGAIN THURSDAY AND THURSDAY NIGHT...FOR MUCH OF NORTHEAST AND EAST CENTRAL KANSAS FRIDAY....AND FOR MUCH OF NORTH CENTRAL AND NORTHEAST KANSAS SATURDAY NIGHT. SEVERE THUNDERSTORMS MAY OCCUR IN MANY OF THESE PERIODS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY...WEDNESDAY...AND THURSDAY. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 2, 12:34 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1234 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HEAVY RAIN LAWRENCE 38.97N 95.24W
06/02/2008 M1.09 INCH DOUGLAS KS TRAINED SPOTTER
REPORTED FROM THE EAST SIDE OF LAWRENCE
&&
STARKLocal storm report, Jun 2, 12:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1253 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HEAVY RAIN 6 E ROSSVILLE 39.14N 95.84W
06/02/2008 M2.75 INCH SHAWNEE KS TRAINED SPOTTER
&&
CAVANAUGHLocal storm report, Jun 2, 12:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1256 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HEAVY RAIN 3 W BALDWIN CITY 38.78N 95.24W
06/02/2008 M2.00 INCH DOUGLAS KS TRAINED SPOTTER
SPOTTER MEASURED 2 INCHES OF RAIN IN 40 MINUTES.
&&
CAVANAUGHLocal storm report, Jun 2, 12:59 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1259 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL REPUBLIC 39.92N 97.82W
06/02/2008 E1.75 INCH REPUBLIC KS TRAINED SPOTTER
0755 AM HAIL CONCORDIA 39.57N 97.66W
06/02/2008 E0.75 INCH CLOUD KS TRAINED SPOTTER
0755 AM HAIL 1 WSW CONCORDIA 39.57N 97.68W
06/02/2008 E0.88 INCH CLOUD KS TRAINED SPOTTER
0758 AM HAIL CONCORDIA 39.57N 97.66W
06/02/2008 E1.00 INCH CLOUD KS TRAINED SPOTTER
0807 AM HAIL 1 ENE COURTLAND 39.79N 97.88W
06/02/2008 E1.75 INCH REPUBLIC KS TRAINED SPOTTER
0815 AM HAIL COURTLAND 39.78N 97.89W
06/02/2008 E1.25 INCH REPUBLIC KS LAW ENFORCEMENT
0820 AM HAIL 4 NNE MILTONVALE 39.40N 97.42W
06/02/2008 E1.00 INCH CLOUD KS TRAINED SPOTTER
0820 AM HAIL 1 ENE COURTLAND 39.79N 97.88W
06/02/2008 E1.25 INCH REPUBLIC KS TRAINED SPOTTER
GROUND NEARLY COVERED
0829 AM HAIL 8 NW IDANA 39.44N 97.35W
06/02/2008 E1.75 INCH CLAY KS TRAINED SPOTTER
0841 AM HEAVY RAIN 1 ENE COURTLAND 39.79N 97.88W
06/02/2008 M1.65 INCH REPUBLIC KS TRAINED SPOTTER
0844 AM HAIL 3 SSW MORGANVILLE 39.43N 97.22W
06/02/2008 E1.75 INCH CLAY KS TRAINED SPOTTER
0844 AM HAIL 5 SSE CONCORDIA 39.51N 97.63W
06/02/2008 E1.25 INCH CLOUD KS TRAINED SPOTTER
0847 AM HAIL CONCORDIA 39.57N 97.66W
06/02/2008 E1.75 INCH CLOUD KS LAW ENFORCEMENT
0859 AM HAIL JUNCTION CITY 39.03N 96.83W
06/02/2008 E1.00 INCH GEARY KS PUBLIC
0905 AM HAIL CLAY CENTER 39.38N 97.12W
06/02/2008 E1.50 INCH CLAY KS LAW ENFORCEMENT
0905 AM HAIL 4 NNE COUNCIL GROVE LAK 38.74N 96.48W
06/02/2008 E1.00 INCH MORRIS KS TRAINED SPOTTER
0906 AM HAIL 2 N JUNCTION CITY 39.06N 96.83W
06/02/2008 E1.75 INCH GEARY KS TRAINED SPOTTER
0906 AM HAIL 4 NNE COUNCIL GROVE LAK 38.74N 96.48W
06/02/2008 E2.00 INCH MORRIS KS TRAINED SPOTTER
0906 AM HAIL 2 N JUNCTION CITY 39.06N 96.83W
06/02/2008 E1.75 INCH GEARY KS TRAINED SPOTTER
0908 AM HAIL 5 N COUNCIL GROVE 38.73N 96.49W
06/02/2008 E3.50 INCH MORRIS KS TRAINED SPOTTER
0909 AM HAIL CLAY CENTER 39.38N 97.12W
06/02/2008 E1.75 INCH CLAY KS LAW ENFORCEMENT
0916 AM HAIL CLAY CENTER 39.38N 97.12W
06/02/2008 M3.50 INCH CLAY KS TRAINED SPOTTER
0916 AM HAIL CLAY CENTER 39.38N 97.12W
06/02/2008 E2.50 INCH CLAY KS TRAINED SPOTTER
0924 AM TSTM WND GST 6 SSW JAMESTOWN 39.52N 97.90W
06/02/2008 E60.00 MPH CLOUD KS TRAINED SPOTTER
0930 AM TSTM WND GST 6 N GLASCO 39.44N 97.84W
06/02/2008 E60.00 MPH CLOUD KS TRAINED SPOTTER
0938 AM HAIL LEBO 38.42N 95.85W
06/02/2008 E1.00 INCH COFFEY KS TRAINED SPOTTER
0940 AM HAIL 11 ESE MANHATTAN 39.11N 96.39W
06/02/2008 E1.00 INCH RILEY KS TRAINED SPOTTER
0941 AM HAIL 5 E MILFORD 39.17N 96.82W
06/02/2008 E1.75 INCH RILEY KS EMERGENCY MNGR
0947 AM HEAVY RAIN W CLYDE 39.59N 97.41W
06/02/2008 M1.37 INCH CLOUD KS TRAINED SPOTTER
NICKEL HAIL ALSO REPORTED FROM THE STORM
0951 AM HAIL MANHATTAN 39.18N 96.57W
06/02/2008 E2.50 INCH RILEY KS EMERGENCY MNGR
OCCURRING AT THE ARPT AND TO THE TOWN OF KEATS.
0953 AM HAIL ADMIRE 38.64N 96.10W
06/02/2008 E1.75 INCH LYON KS TRAINED SPOTTER
0954 AM HAIL MANHATTAN 39.18N 96.57W
06/02/2008 E4.25 INCH RILEY KS EMERGENCY MNGR
SOFTBALL HAIL REPORTED JUST EAST OF MANHATTAN ARPT
1001 AM HAIL 3 NW MANHATTAN 39.21N 96.61W
06/02/2008 E1.25 INCH RILEY KS TRAINED SPOTTER
1001 AM HAIL MANHATTAN 39.18N 96.57W
06/02/2008 E2.75 INCH RILEY KS TRAINED SPOTTER
GOLF BALL TO BASEBALL SIZE HAIL.
1003 AM HAIL 13 W CLAY CENTER 39.38N 97.37W
06/02/2008 E1.75 INCH CLOUD KS LAW ENFORCEMENT
1005 AM HAIL 1 WSW OSAGE CITY 38.63N 95.83W
06/02/2008 E1.00 INCH OSAGE KS TRAINED SPOTTER
1008 AM HAIL READING 38.52N 95.96W
06/02/2008 E2.75 INCH LYON KS LAW ENFORCEMENT
1009 AM HAIL 2 SSW IDANA 39.34N 97.28W
06/02/2008 E1.50 INCH CLAY KS TRAINED SPOTTER
1010 AM HAIL 8 W CLAY CENTER 39.38N 97.27W
06/02/2008 E1.75 INCH CLAY KS LAW ENFORCEMENT
1010 AM HEAVY RAIN CLYDE 39.59N 97.40W
06/02/2008 M3.30 INCH CLOUD KS TRAINED SPOTTER
BETWEEN 9 AND 1010 AM.
1010 AM FLASH FLOOD CONCORDIA 39.57N 97.66W
06/02/2008 CLOUD KS LAW ENFORCEMENT
WATER OVER ROAD AT 160TH AND UNION.
1010 AM FLASH FLOOD 3 E CONCORDIA 39.57N 97.61W
06/02/2008 CLOUD KS LAW ENFORCEMENT
WATER OVER ROAD AT 26OTH AND MILO ROAD.
1010 AM FLASH FLOOD 2 N CONCORDIA 39.60N 97.66W
06/02/2008 CLOUD KS LAW ENFORCEMENT
WATER OVER ROAD AT 145TH AND TEAL.
1015 AM HAIL 4 E READING 38.52N 95.89W
06/02/2008 E2.75 INCH OSAGE KS LAW ENFORCEMENT
1030 AM HAIL 1 N ALMA 39.03N 96.29W
06/02/2008 E2.75 INCH WABAUNSEE KS LAW ENFORCEMENT
1030 AM HAIL 1 W MELVERN LAKE 38.50N 95.81W
06/02/2008 E1.00 INCH OSAGE KS TRAINED SPOTTER
1035 AM HAIL W ALMA 39.02N 96.29W
06/02/2008 E2.75 INCH WABAUNSEE KS EMERGENCY MNGR
1036 AM HAIL 1 NNW PAXICO 39.09N 96.17W
06/02/2008 E1.25 INCH WABAUNSEE KS TRAINED SPOTTER
1038 AM HAIL WAVERLY 38.39N 95.60W
06/02/2008 E4.25 INCH COFFEY KS EMERGENCY MNGR
1039 AM HAIL MELVERN 38.51N 95.64W
06/02/2008 E1.75 INCH OSAGE KS LAW ENFORCEMENT
1040 AM HAIL 1 WNW WAKEFIELD 39.22N 97.02W
06/02/2008 E1.00 INCH CLAY KS TRAINED SPOTTER
1042 AM HAIL 1 NW WAKEFIELD 39.22N 97.02W
06/02/2008 E1.75 INCH CLAY KS TRAINED SPOTTER
1042 AM HEAVY RAIN 1 NW WAKEFIELD 39.22N 97.02W
06/02/2008 E3.00 INCH CLAY KS TRAINED SPOTTER
ESTIMATED 3 TO 4 INCHES OF RAINFALL TOTAL.
1045 AM FLASH FLOOD CLAY CENTER 39.38N 97.12W
06/02/2008 CLAY KS LAW ENFORCEMENT
HIGHWAY 24 IS CLOSED FROM CLAY CENTER WEST TO INDIAN ROAD
DUE TO WATER OVER ROADWAY.
1051 AM HAIL ALMA 39.02N 96.29W
06/02/2008 E1.00 INCH WABAUNSEE KS LAW ENFORCEMENT
1052 AM HAIL WILLIAMSBURG 38.48N 95.47W
06/02/2008 E1.00 INCH FRANKLIN KS TRAINED SPOTTER
1054 AM HAIL MAPLE HILL 39.08N 96.03W
06/02/2008 E1.50 INCH WABAUNSEE KS BROADCAST MEDIA
RELAYED VIA CHANNEL 49
1054 AM HAIL 3 S WILLIAMSBURG 38.44N 95.47W
06/02/2008 E2.75 INCH FRANKLIN KS EMERGENCY MNGR
1055 AM FLASH FLOOD MANHATTAN 39.18N 96.57W
06/02/2008 RILEY KS LAW ENFORCEMENT
ANDERSON AVENUE IS CLOSED WEST OF MANHATTAN.
1055 AM HAIL MAPLE HILL 39.08N 96.03W
06/02/2008 E0.75 INCH WABAUNSEE KS TRAINED SPOTTER
1106 AM TSTM WND GST GARNETT 38.28N 95.24W
06/02/2008 E75.00 MPH ANDERSON KS EMERGENCY MNGR
1109 AM HAIL 1 S MAPLE HILL 39.06N 96.02W
06/02/2008 E1.00 INCH WABAUNSEE KS TRAINED SPOTTER
1110 AM TSTM WND GST SILVER LAKE 39.10N 95.86W
06/02/2008 E70.00 MPH SHAWNEE KS DEPT OF HIGHWAYS
1113 AM HAIL DOVER 38.96N 95.93W
06/02/2008 E2.75 INCH SHAWNEE KS TRAINED SPOTTER
1115 AM HAIL 2 N GARNETT 38.31N 95.24W
06/02/2008 E2.75 INCH ANDERSON KS TRAINED SPOTTER
1118 AM TSTM WND GST 2 SE ROSSVILLE 39.12N 95.93W
06/02/2008 E60.00 MPH SHAWNEE KS AMATEUR RADIO
DELAYED REPORT.
1119 AM HAIL N GARNETT 38.28N 95.24W
06/02/2008 E1.75 INCH ANDERSON KS TRAINED SPOTTER
1120 AM HAIL NNW RICHMOND 38.41N 95.26W
06/02/2008 E1.00 INCH FRANKLIN KS TRAINED SPOTTER
1125 AM TSTM WND GST AUBURN 38.91N 95.82W
06/02/2008 E80.00 MPH SHAWNEE KS TRAINED SPOTTER
1126 AM TSTM WND GST 3 SW AUBURN 38.87N 95.85W
06/02/2008 E60.00 MPH SHAWNEE KS TRAINED SPOTTER
1126 AM TSTM WND GST AUBURN 38.91N 95.82W
06/02/2008 E70.00 MPH SHAWNEE KS PUBLIC
70 TO 80 MPH WINDS. DELAYED REPORT.
1126 AM HAIL 3 SW AUBURN 38.87N 95.85W
06/02/2008 E1.00 INCH SHAWNEE KS TRAINED SPOTTER
1126 AM TSTM WND GST 2 NW GRANTVILLE 39.10N 95.59W
06/02/2008 E70.00 MPH JEFFERSON KS TRAINED SPOTTER
1127 AM HAIL 4 E WILLIAMSTOWN 39.06N 95.26W
06/02/2008 E1.00 INCH JEFFERSON KS EMERGENCY MNGR
1127 AM HEAVY RAIN 1 NNW PAXICO 39.09N 96.17W
06/02/2008 M1.95 INCH WABAUNSEE KS TRAINED SPOTTER
1130 AM FLASH FLOOD E WILLIAMSTOWN 39.06N 95.33W
06/02/2008 JEFFERSON KS LAW ENFORCEMENT
HIGHWAY 24 CLOSED EAST OF WILLIAMSTOWN TO THE DOUGLAS
JEFFERSON COUNTY LINE DUE TO WATER OVER ROAD.
1130 AM TSTM WND DMG SILVER LAKE 39.10N 95.86W
06/02/2008 SHAWNEE KS TRAINED SPOTTER
60X80 METAL SHED BLOWN DOWN ALONG WITH TREE DAMAGE.
1130 AM TSTM WND GST 3 S TOPEKA 39.00N 95.68W
06/02/2008 M63.00 MPH SHAWNEE KS ASOS
MEASURED WIND GUST AT FORBES FIELD IN TOPEKA.
1132 AM HAIL NNE AUBURN 38.91N 95.82W
06/02/2008 E2.00 INCH SHAWNEE KS TRAINED SPOTTER
1137 AM HAIL 4 S AUBURN 38.84N 95.82W
06/02/2008 E2.00 INCH OSAGE KS TRAINED SPOTTER
1138 AM FLASH FLOOD TOPEKA 39.05N 95.68W
06/02/2008 SHAWNEE KS PUBLIC
CARS FLOATING IN ROAD ON 21ST STREET IN FRONT OF FAIRLAWN
MALL.
1139 AM TSTM WND GST SCRANTON 38.78N 95.74W
06/02/2008 E60.00 MPH OSAGE KS TRAINED SPOTTER
1140 AM HAIL 1 N AUBURN 38.92N 95.82W
06/02/2008 E2.75 INCH SHAWNEE KS BROADCAST MEDIA
1141 AM FLASH FLOOD TOPEKA 39.05N 95.68W
06/02/2008 SHAWNEE KS PUBLIC
1800 BLOCK OF SW CLAY REPORTS STANDING WATER OVER ROAD.
1142 AM HAIL SCRANTON 38.78N 95.74W
06/02/2008 E1.00 INCH OSAGE KS LAW ENFORCEMENT
1152 AM HEAVY RAIN ST. MARYS 39.19N 96.07W
06/02/2008 M2.20 INCH POTTAWATOMIE KS TRAINED SPOTTER
STORM TOTAL
1152 AM HEAVY RAIN DELIA 39.24N 95.97W
06/02/2008 M1.40 INCH JACKSON KS TRAINED SPOTTER
STORM TOTAL.
1155 AM HEAVY RAIN 1 E AUBURN 38.91N 95.80W
06/02/2008 M2.42 INCH SHAWNEE KS NWS EMPLOYEE
1158 AM HEAVY RAIN 5 E HOYT 39.26N 95.61W
06/02/2008 M2.80 INCH JACKSON KS TRAINED SPOTTER
1200 PM FLASH FLOOD LAWRENCE 38.97N 95.24W
06/02/2008 DOUGLAS KS EMERGENCY MNGR
FLOODING AT 4TH AND MAINE AND 23RD AND OUSDAHL HAS BEEN
CLOSED DUE TO FLASH FLOODING.
1200 PM HEAVY RAIN 1 SW MANHATTAN 39.18N 96.58W
06/02/2008 E2.50 INCH RILEY KS TRAINED SPOTTER
1205 PM TSTM WND GST 8 NW OTTAWA 38.70N 95.37W
06/02/2008 E60.00 MPH FRANKLIN KS TRAINED SPOTTER
1209 PM TSTM WND GST 6 W BALDWIN CITY 38.78N 95.29W
06/02/2008 E70.00 MPH DOUGLAS KS TRAINED SPOTTER
DAMAGE WAS OCCURING AT THE TIME.
1209 PM HAIL 6 W BALDWIN CITY 38.78N 95.29W
06/02/2008 E1.00 INCH DOUGLAS KS TRAINED SPOTTER
1210 PM TSTM WND GST 15 SW LAWRENCE 38.82N 95.43W
06/02/2008 E60.00 MPH DOUGLAS KS NWS EMPLOYEE
1211 PM TSTM WND GST 2 SW CLINTON 38.89N 95.42W
06/02/2008 M58.00 MPH DOUGLAS KS EMERGENCY MNGR
1213 PM TSTM WND GST 15 SW LAWRENCE 38.82N 95.43W
06/02/2008 E60.00 MPH DOUGLAS KS NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE
1214 PM HEAVY RAIN WAMEGO 39.20N 96.30W
06/02/2008 M1.20 INCH POTTAWATOMIE KS TRAINED SPOTTER
STORM TOTAL
1218 PM TSTM WND DMG 7 W BALDWIN CITY 38.77N 95.31W
06/02/2008 DOUGLAS KS EMERGENCY MNGR
4 TO 5 INCH TREE LIMBS DOWN
1220 PM TSTM WND GST 5 NW PRINCETON 38.54N 95.33W
06/02/2008 E60.00 MPH FRANKLIN KS TRAINED SPOTTER
1224 PM HAIL 5 NW RANTOUL 38.61N 95.16W
06/02/2008 E1.00 INCH FRANKLIN KS TRAINED SPOTTER
ALSO REPORTED 3 TREES DAMAGED DUE TO ESTIMATED 60 MPH
WINDS.
1230 PM FLASH FLOOD NW RILEY 39.30N 96.83W
06/02/2008 RILEY KS LAW ENFORCEMENT
UNION ROAD SOUTH OF KANSAS HAS WATER OVER ROAD. ALSO
CROOKED CREEK IN RILEY IS ALSO STILL OVER THE ROADWAY.
1232 PM HEAVY RAIN LAWRENCE 38.97N 95.24W
06/02/2008 M1.09 INCH DOUGLAS KS TRAINED SPOTTER
REPORTED FROM THE EAST SIDE OF LAWRENCE
1251 PM HEAVY RAIN 3 W BALDWIN CITY 38.78N 95.24W
06/02/2008 M2.00 INCH DOUGLAS KS TRAINED SPOTTER
SPOTTER MEASURED 2 INCHES OF RAIN IN 40 MINUTES.
1251 PM HEAVY RAIN 6 E ROSSVILLE 39.14N 95.84W
06/02/2008 M2.75 INCH SHAWNEE KS TRAINED SPOTTER
&&
CAVANAUGHLocal storm report, Jun 2, 1:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
108 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM TSTM WND DMG OTTAWA 38.62N 95.27W
06/02/2008 FRANKLIN KS TRAINED SPOTTER
TREE LIMBS REPORTED DOWN IN OTTAWA UP TO 15 INCHES. TIME
ESTIMATED.
&&
BYRNELocal storm report, Jun 2, 1:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
140 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG 7 N OTTAWA 38.71N 95.28W
06/02/2008 FRANKLIN KS TRAINED SPOTTER
SPOTTER LOST A CORNER OF HIS ROOF. 12-15 APPROXIMATELY 15
INCH DIAMETER TREES WERE UPROOTED. POWER POLES WERE
SNAPPED AND LYING ALONG HIGHWAY 59. A NEIGHBOR HAD A 24
INCH DIAMETER TREE UPROOTED. DELAYED REPORT.
&&
CAVANAUGHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:36 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 39 min |
| Jun 2, 7:52 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 38 min |
| Jun 2, 8:02 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 43 min |
| Jun 2, 8:15 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud | 45 min |
| Jun 2, 8:18 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 42 min |
| Jun 2, 8:28 AM CDT | Severe Thunderstorm Warning | TOP | Morris | 47 min |
| Jun 2, 8:54 AM CDT | Severe Thunderstorm Warning | TOP | Clay | 51 min |
| Jun 2, 8:57 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley | 48 min |
| Jun 2, 8:58 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 47 min |
| Jun 2, 9:11 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 31 min |
| Jun 2, 9:12 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 63 min |
| Jun 2, 9:26 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Riley | 34 min |
| Jun 2, 9:28 AM CDT | Flash Flood Warning | TOP | Clay, Cloud | 4 hr |
| Jun 2, 9:29 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 46 min |
| Jun 2, 9:37 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Osage | 38 min |
| Jun 2, 9:40 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 35 min |
| Jun 2, 9:44 AM CDT | Severe Thunderstorm Warning | TOP | Clay | 31 min |
| Jun 2, 9:57 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 48 min |
| Jun 2, 10:00 AM CDT | Severe Thunderstorm Warning | TOP | Osage | 45 min |
| Jun 2, 10:00 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Riley | 30 min |
| Jun 2, 10:06 AM CDT | Severe Thunderstorm Warning | TOP | Clay | 24 min |
| Jun 2, 10:13 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 62 min |
| Jun 2, 10:14 AM CDT | Flash Flood Warning | TOP | Riley | 4 hr |
| Jun 2, 10:20 AM CDT | Severe Thunderstorm Warning | TOP | Coffey | 55 min |
| Jun 2, 10:28 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Riley | 32 min |
| Jun 2, 10:40 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Osage, Riley, Shawnee, Wabaunsee | 50 min |
| Jun 2, 10:55 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley | 30 min |
| Jun 2, 10:57 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 43 min |
| Jun 2, 11:14 AM CDT | Severe Thunderstorm Warning | TOP | Shawnee | 31 min |
| Jun 2, 11:15 AM CDT | Flash Flood Warning | TOP | Shawnee, Wabaunsee | 4 hr |
| Jun 2, 11:17 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 43 min |
| Jun 2, 11:28 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 62 min |
| Jun 2, 11:33 AM CDT | Flash Flood Warning | TOP | Douglas, Jefferson | 4 hr |
| Jun 2, 11:50 AM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 55 min |
| Jun 2, 12:45 PM CDT | Areal Flood Advisory | TOP | Franklin | 3 hr |
| Jun 2, 2:11 PM CDT | River Flood Warning | TOP | Clay | 53 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.